Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Diabetic, on Metformin. Decreased appetite, weight loss, bitter taste in mouth, constant pain in right legs. Should change medicines ?

I Have been diagosed as a dibectic and was put on 500 miligams of Metformin . My appetite decreased and I lost 26 pounds in three months. My mouth gets a bitter taste and I have no desire to eat. My doctor has now taken me off of metformin. I am just watching my diet . My right leg is in constant pain. Do I need to be on Meds for type two diabetes? I am exercising and eating right to turn the diabetes around. Why didn t my Dr. put me on another medication? I am scare to eat. Thanks,
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Let me know your blood sugar both fasting and postprandial.
There are a wide spectrum of medicines available for control of blood sugar and if Metformin is causing side effects then you can use another one.
Metformin is associated with loss of weight and with multiple abdominal side effects.
You should consult with internal medicine specialist/ endocrinologist and should go for thorough check up.
There may be possibility of development of diabetic neuropathy due to persisitent raised blood sugar.
So, your blood sugar must be in controlled range. Otherwise you have to take treatment for diabetes and its complications.
Diet control is supportive but alone is not able to control sugar.
take care,
Dr. Mayank Bhargava
Answered: Thu, 21 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor